Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 5, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 22, 2020, 9:50 PM EDT for Monroe County, Florida. It took effect at Sep 22, 2020, 10:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2020, 9:50 PM EDT (01:50 UTC)
- In effect from
- Sep 22, 2020, 10:00 PM EDT
- Expired
- Sep 23, 2020, 9:45 AM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
756 WHUS42 KKEY 230150 CFWKEY Coastal Hazard Message National Weather Service Key West FL 950 PM EDT Tue Sep 22 2020 FLZ076-231400- /O.CON.KKEY.CF.Y.0002.000000T0000Z-200923T1400Z/ Monroe Upper Keys- 950 PM EDT Tue Sep 22 2020 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT... * WHAT...Saltwater flooding. * WHERE...Upper Florida Keys, especially on the Bayside. * WHEN...Through Wednesday morning. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels will remain elevated, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ FLZ077-078-231400- /O.NEW.KKEY.CF.S.0005.200923T0200Z-200923T1400Z/ Monroe Middle Keys-Monroe Lower Keys- 950 PM EDT Tue Sep 22 2020 * WHAT...Minor saltwater flooding expected. * WHERE...Middle and Lower Florida Keys. * WHEN...Through Wednesday morning. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Minor saltwater flooding will be most pronounced around the time of higher high tide, which will occur shortly after midnight and into the early morning hours on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
1 follow-up statement
596 WHUS42 KKEY 231345 CFWKEY Coastal Hazard Message National Weather Service Key West FL 945 AM EDT Wed Sep 23 2020 FLZ077-078-231445- /O.CAN.KKEY.CF.S.0005.000000T0000Z-200923T1400Z/ Monroe Middle Keys-Monroe Lower Keys- 945 AM EDT Wed Sep 23 2020 * WHAT...Minor saltwater flooding has ended. The next higher high tide will occur overnight and a statement may again be required. * WHERE...Middle and Lower Florida Keys. && $$ FLZ076-240215- /O.EXT.KKEY.CF.Y.0002.000000T0000Z-200924T1400Z/ Monroe Upper Keys- 945 AM EDT Wed Sep 23 2020 ...COASTAL FLOOD ADVISORY NOW IN EFFECT... * WHAT...Saltwater flooding. * WHERE...Upper Florida Keys, especially on the Bayside. * WHEN...Through Thursday morning. * IMPACTS...Saltwater flooding of low elevation streets and lots is expected. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. * ADDITIONAL DETAILS...Water levels will remain elevated, with very little relief at low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 22, 3:55 PM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Sep 22, 3:55 PM EDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Key West FL 355 PM EDT Tue Sep 22 2020 .DISCUSSION... Currently - A ~1025 mb high is centered over the south and mid Atlantic states and is maintaining fresh east northeast to east breezes across the Keys. This fast flow of modified continental air has kept temperatures in the upper 80s, a bit below seasonal norms. Dew points have remains in the lower 70s. Despite ample warm and dry air above ~800 mb there is enough depth and moisture to contribute to a few patches of low topped showers have been able to develop along a few maritime boundaries. Forecast - Over the next couple of days the high will spread eastward into the Atlantic off the Carolina Coast and gradually weaken. As a result, fresh winds will gradually relax and swing more easterly with the upstream maritime streamlines elongating considerably. Lower level flow will remain moisture rich below 850 mb. Despite the relaxing flow, as dew points gradually climb into the mid 70s, and temperatures push up back to normal, the potential for low topped showers will increase. Will maintain the ongoing trend to low chance pops. All guidance points to a weak lower level trough lifting northward across Cuba beginning late Wednesday and slowly spread northward across our area through the back half of the weak. This will bring increasingly confluent low level moisture confluence. Expect rain chances and sky cover to generally trend upwards to mid to high chance through this period. Winds will generally become light to gentle out of the southeast to south, however there is some uncertainty depending on the exact structure and gradient pattern of the of the surface trough. The trough will gradually lift north of our area and wash out heading into the weekend and early next week leaving a broad high pressure axis aligned across the southeastern United States and Florida. This will keep a light primarily southeasterly breeze across our area. The gradient will be fairly weak and mesoscale patterns will likely dominate sensible weather elements with temperatures remaining near to slightly above normal. && .MARINE... A healthy high pressure system centered over the southeastern and mid Atlantic states will result in fresh breezes on Keys waters this evening. Winds will gradually relax and shift more easterly over the next couple of day as the the high builds eastward off the Carolina coast. Winds will relax further heading into late week as a surface trough lifts northwards off of Cuba and into Keys waters. Expect rain chances to gradually increase due to the presence of the trough. && .AVIATION... VFR conditions will prevail at both EYW and MTH island terminals through 12z tomorrow morning. Only SCT to BKN cloud coverage with bases above 3000 feet are expected across the island chain. ENE to E winds will remain sustained at 10 to 15 knots, with occasional gusts of 20 to 25 knots. && .PRELIMINARY POINT TEMPS/POPS... Key West 82 87 81 87 / 10 20 40 50 Marathon 81 89 80 89 / 10 20 30 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...Coastal Flood Advisory for FLZ076. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...11 Aviation/Nowcasts....BT Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 22, 4:44 AM EDT, 17 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 444 AM EDT Tue Sep 22 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-230845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 444 AM EDT Tue Sep 22 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS THROUGH AT LEAST THIS MORNING... ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT... Isolated thunderstorms are possible across the Straits of Florida this morning, with only linger isolated showers possible this afternoon. The primary thunderstorm hazards will be cloud to surface lightning strikes and strong gusty winds of 35 knots in the stronger cells. In addition, due to above normal astronomical tides, a coastal flood statement/advisory will be in effect for today and tonight during high tides. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Isolated to perhaps scattered thunderstorms are possible along the Florida Keys and the surrounding coastal waters. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally gusty winds. A Small Craft Advisory will likely be required for the Straits of Florida due to a north swell through at least Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.